Thunderstorm Wind, Ozark
- When
- April 19, 11:21 PM CST
- Where
- Ozark County, 5 mi W of Isabella
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.583, -92.533
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 19, 5:23 PM CST, 5 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 623 PM CDT SAT APR 19 2003 ...UPDATED MESOSCALE CONVECTIVE DISCUSSION... ENVIRONMENT OVER EXTREME SOUTHWEST MISSOURI AND SOUTHEAST KANSAS CONTINUES TO DESTABILIZE AND BECOME INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORMS. DEWPOINTS AT CFV/JLN/GMJ NOW ALL IN THE LOWER 60S AND CONTINUE TO SLOWLY RISE. MODIFIED 21Z SOUNDING CFV/JLN CONDITIONS YIELDS CAPE VALUES NOW IN EXCESS OF 1000 J/KG AND 0 CINH. TORNADIC THUNDERSTORM OVER NORTHERN WASHINGTON COUNTY IN OK HAS NOT SHOWN ANY SIGNS OF WEAKENING AS OF 2319Z. LINEAR EXTRAPOLATION HAS THIS STORM APPROACHING WESTERN CHEROKEE COUNTY BY AROUND 0Z OR SHORTLY THERE AFTER. DEWPOINTS AHEAD OF THIS STORM ARE A COUPLE OF DEGREES LOWER THAN WHAT IT IS CURRENTLY FEEDING ON...SO IT MAY BEGIN TO WEAKEN SOME AS IT MOVES INTO KS. NDSK1 HAS WINDS AT THE FIRST GATE OFF THE GROUND SSE AT 30KTS VEERING TO SW AT 40KTS AT 3KM. 0-3KM SHEAR IS VERY SUPPORTIVE OF STORM SCALE ROTATION AND IF THIS STORM MAINTAINS ITS CURRENT INTENSITY THE TORNADO POTENTIAL WILL PERSIST. .SGF... MO...NONE. KS...NONE. IZZI
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 236 PM CDT SAT APR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAVY RAIN AND ISOLATED FLASH FLOODING...SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND...AND POSSIBLE TORNADOES AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS RAPIDLY DEVELOPING OVER NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS ALONG A DRY LINE WILL MOVE EASTWARD INTO SOUTHEAST KANSAS LATE THIS AFTERNOON AND INTO THE MISSOURI OZARKS TONIGHT. DISCUSSION: EXTREMELY STRONG WIND SHEAR...COUPLED WITH AN INCREASINGLY UNSTABLE AIR MASS AND MOIST LOW LEVELS WILL CREATE CONDITIONS FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. DUE THE THE UNUSUALLY STRONG VEERING WINDS AND MOIST LOW LEVEL ATMOSPHERE...STRONG TO VIOLENT TORNADOES ARE POSSIBLE. RESIDENTS ARE URGED TO REMAIN ALERT FOR POTENTIALLY THREATENING WEATHER AND LISTEN FOR POSSIBLE WATCHES AND WARNINGS LATE THIS AFTERNOON INTO THIS EVENING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...WITH THE HEAVIEST RAIN EXPECTED TO OCCUR OVER EASTERN KANSAS AND WESTERN MISSOURI. SOME ISOLATED FLASH FLOODING WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE THIS AFTERNOON INTO THIS EVENING OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... AND INTO CENTRAL AND SOUTH CENTRAL MISSOURI OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF BROWNING
KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-094-200500- SPECIAL WEATHER STATEMENT-SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 931 PM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 135...IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: MCDONALD AND NEWTON SOME CITIES INCLUDED IN THE WATCH AREA ARE...PINEVILLE...GOODMAN...DIAMON...RACINE. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT SAT APR 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM LINCOLN MO .75 INCH HAIL
04/19/03 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.KSZ073-097-101-MOZ055>058-066>071-077>083-088>097-101>105-200900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1050 PM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 136 UNTIL 400 AM CDT SUNDAY MORNING FOR THE FOLLOWING AREAS: IN KANSAS: CHEROKEE IN MISSOURI: BARRY BARTON CAMDEN CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MILLER MORGAN OZARK PHELPS POLK PULASKI STONE TANEY TEXAS WEBSTER WRIGHT THIS INCLUDES THE CITIES OF AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS. THIS WATCH REPLACES THE PREVIOUS SEVERE THUNDERSTORM WATCH NUMBER 134 THAT WAS IN EFFECT UNTIL 12 MIDNIGHT. ALSO...THE SEVERE THUNDERSTORM WATCH NUMBER 135 CONTINUES UNTIL 200 AM CDT FOR THE FOLLOWING COUNTIES... IN MISSOURI: MCDONALD AND NEWTON SOME CITIES INCLUDED IN THE WATCH AREA ARE...PINEVILLE...GOODMAN...DIAMON...RACINE. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CDT SAT APR 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM COLUMBUS KS .75 INCH HAIL
04/19/03 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 PM CDT SAT APR 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM ASBURY MO 1 INCH HAIL
04/19/03 JASPER REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 PM CDT SAT APR 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1148 PM 1 W BOSTON MO 1.75 INCH HAIL
04/19/03 BARTON REPORTED BY EMERGENCY
MANAGEMENT.The Springfield radar (KSGF), 106 km away, was scanning. The volume nearest the first event began at 05:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352240.